Alert archive / Utah / Hard Freeze Warnings in 2012

Hard Freeze Warning 11, NWS Salt Lake City, UT

November 10, 2012

NWS Salt Lake City, UT issued this hard freeze warning at Nov 10, 2012, 3:29 PM MST. It took effect at Nov 11, 2012, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 3:29 PM MST (22:29 UTC)
In effect from
Nov 11, 2012, 3:00 AM MST
Expired
Nov 11, 2012, 9:00 AM MST
In force
6 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Nov 10, 10:39 AM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 10, 10:39 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1039 AM MST SAT NOV 10 2012

.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL CONTINUE TO SLOWLY
CROSS THE REGION TODAY INTO SUNDAY. HIGH PRESSURE WILL BUILD INTO
THE AREA BEHIND THIS SYSTEM EARLY NEXT WEEK.

&&

.DISCUSSION...UPDATE TO PREVIOUS DISCUSSION. LAKE BAND CONTINUES
TO PERSIST OFF THE GSL INTO SOUTHERN DAVIS/SALT LAKE
COUNTIES...AND ALTHOUGH THIS BAND MAY WEAKEN A BIT THIS
AFTERNOON...CONFIDENCE IS QUITE HIGH THIS BAND WILL RE-INTENSIFY
THIS EVENING AS UPSTREAM WAVE CROSSES THE REGION. AS TEMPS COOL
LATER TODAY THROUGH TONIGHT THIS SNOW WILL LIKELY BEGIN TO
ACCUMULATE ON AREA ROADWAYS. AS SUCH HAVE OPTED TO GO AHEAD AND
ISSUE LAKE EFFECT SNOW WARNING FOR NORTHERN/CENTRAL WASATCH FRONT
THROUGH 18Z SUNDAY. HAVE ALSO EXTENDED WINTER STORM WARNINGS FOR
NORTHERN AND CENTRAL MOUNTAINS...AS WELL AS EXTENDED ADVISORIES
FOR I-15 CORRIDOR IN CENTRAL/SOUTHWEST UT AND THE WASATCH MOUNTAIN
VALLEYS.

&&

.PREV DISCUSSION...A BROAD AND COLD UPPER TROUGH RESIDES ACROSS
THE INTERIOR WEST THIS MORNING...WITH 700MB TEMPS AT OR BELOW -10C
COVERING MOST OF UT. A COUPLE OF SHORTWAVE FEATURES ROTATING
THROUGH THE LARGER SCALE TROUGH WILL AFFECT THE FORECAST AREA
DURING THE NEXT 24 HOURS...THE FIRST BEING A WAVE CURRENTLY
LIFTING THROUGH NORTHERN AND CENTRAL UT...WHILE THE SECOND IS
CURRENTLY CROSSING THE NORTHERN SIERRA AND IS ASSOCIATED WITH THE
COLDEST AIR ALOFT. THIS SECOND WAVE IS ASSOCIATED WITH THE COLDEST
AIR ALOFT WITH THIS TROUGH...-34C AT 500MB.

THE COLD AIRMASS IN PLACE ACROSS THE FORECAST AREA COUPLED WITH
RELATIVELY WARM SURFACE TEMPS OF THE GSL /AND LIKELY OTHER AREA
LAKES SUCH AS UTAH LAKE AND BEAR LAKE/ IS ALLOWING FOR LAKE EFFECT
SNOWFALL DOWNWIND ACROSS PORTION OF DAVIS AND SALT LAKE COUNTIES
THIS MORNING. THIS SNOWFALL IS LIKELY BEING AIDED IN PART BY THE
AFOREMENTIONED WAVE LIFTING THROUGH THE REGION...WHICH IS ALSO
INDUCING SNOWFALL FURTHER SOUTH ACROSS PORTIONS OF CENTRAL AND
SOUTHERN UT. DESPITE IMPRESSIVE SNOW TOTALS ALONG THE NORTHERN AND
CENTRAL WASATCH FRONT IMPACTS HAVE BEEN RELATIVELY MINOR THUS
FAR...AND AS SUCH WILL HOLD ONTO WINTER WX ADVISORY THROUGH THE
REMAINDER OF THE MORNING ALONG THE WASATCH FRONT.

ANTICIPATE SNOWFALL AFFECTING THE WASATCH FRONT TO WANE A BIT
LATER THIS MORNING INTO THE AFTERNOON AS THE FIRST WAVE EXITS THE
AREA...ALTHOUGH A DEEPLY MOIST AND UNSTABLE AIRMASS WILL REMAIN
IN PLACE AND LIKELY KICK OFF SHOW SHOWERS ACROSS THE AREA. AS THE
SECONDARY WAVE AND ASSOCIATED COLD POOL ALOFT CROSSES THE REGION
TONIGHT EXPECT SNOWFALL TO INCREASE ONCE AGAIN FROM THE WASATCH
FRONT SOUTHWARD ALONG THE I-15 CORRIDOR WITH ADDITIONAL LAKE
EFFECT LIKELY FROM SOUTHERN DAVIS COUNTY INTO SALT LAKE AND
POSSIBLY EASTERN TOOELE. AS TEMPERATURES CONTINUE TO COOL
ADDITIONAL SNOW ACCUMULATION MAY HAVE A GREATER IMPACT
PARTICULARLY ON AREA ROADWAYS.

FOR NOW WILL MAINTAIN GOING HEADLINES FOR THE MORNING AND ADDRESS
ANY CHANGES WITH THE AFTERNOON PACKAGE.

&&

.AVIATION...HIGH END IFR/LOW END MVFR CONDITIONS ARE EXPECTED TO
PREVAIL AT THE SLC TERMINAL THROUGH 18Z TO 19Z IN SNOW SHOWERS.
AFTER THAT...CIGS/VSBYS WILL IMPROVE INTO THE VFR RANGE...THOUGH IT
IS POSSIBLE THAT IFR CONDITIONS WILL BRIEFLY DEVELOP IN LAKE SNOW
SHOWERS THROUGH THE AFTERNOON. CIGS WILL REMAIN BELOW 7000FT THROUGH
THE DAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR UTZ007>010-517.

     WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR UTZ006.

     LAKE EFFECT SNOW WARNING UNTIL 11 AM MST SUNDAY FOR UTZ002-003.

     WINTER STORM WARNING UNTIL 5 AM MST SUNDAY FOR UTZ518.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     UTZ019.

     WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR THE I-15
     CORRIDOR IN UTZ015-016.

WY...NONE.
&&

PUBLIC...
AVIATION...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 10, 5:49 AM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 AM MST SAT NOV 10 2012

UTZ001>016-019>021-517-518-WYZ021-111300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
549 AM MST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SNOW...HEAVY AT TIMES...WILL CONTINUE TO IMPACT MUCH OF
THE OUTLOOK AREA THROUGH TONIGHT. THE GREATEST ACCUMULATION IS
EXPECTED OVER THE HIGHER TERRAIN...BUT LAKE EFFECT SNOW COULD ALSO
BRING SIGNIFICANT ACCUMULATION ACROSS PORTIONS OF DAVIS AND SALT
LAKE COUNTIES.

TEMPERATURES WILL BE MUCH COLDER ACROSS THE OUTLOOK AREA WITH A
HARD FREEZE LIKELY IN UTAHS DIXIE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE ACROSS THE MOUNTAINS AND WESTERN PORTIONS OF
THE OUTLOOK AREA INTO SUNDAY MORNING THEN TAPER OFF AS THE STORM
SYSTEM EXITS THE REGION.

COLD TEMPERATURES WILL PERSIST ACROSS THE OUTLOOK AREA SUNDAY THEN
BEGIN TO WARM BACK UP ON MONDAY. A HARD FREEZE IS EXPECTED IN
UTAHS DIXIE SUNDAY MORNING AND AGAIN SUNDAY NIGHT INTO MONDAY
MORNING.

SEE CURRENT STATEMENTS FOR MORE INFORMATION ON WATCHES...WARNINGS
AND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:38 PM MSTHard Freeze WatchSLC19 hr
Nov 10, 4:28 AM MSTLake Effect Snow WatchSLC7 hr
Nov 10, 11:07 AM MSTLake Effect Snow WarningSLC24 hr
Nov 10, 11:07 AM MSTWinter Weather AdvisorySLC24 hr

Nearby

Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.